Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Tgan15

Can anyone tell me if this is acne or something else?

Recommended Posts

Hey everybody, I started getting acne my Freshman year of high school. I think it was caused by my chin strap on my football helmet. I'm a Sophemoore in college now, and still have it in the same spots. I've gone through most of the topicals, antibiotics, and finally for last 5 months I've been on accutane. I know it's not really that severe, but it's very persistent. After 5 months of accutane and not seeing any results, I'm wondering if it is something else. I read an old article of a guy who had very similar looking acne, and his dermatologist said it was folliculitis infection. He went on Minocycline (100g) and used Clindamycin 1% lotion, and it was gone in 3 weeks. I've used Minocycline and it helped a little and then everything came right back. I've never used Clndamycin, and also someone else said that Nystatin, which is an anti-fungal cream, clears it up in a week.


In the pictures below, you can see the tiny little white bumps that are only noticeable when I make a face. These little bumps eventually become the big inflamed white pustules. <Is that considered cystic acne or is it something else, like a fungal infection? idk. And has anyone else that's taken the tane experienced not seeing results 5 months in? Thanks y'all.

IMG_0934.jpg

IMG_0930.jpg

Share this post


Link to post
Share on other sites

I remembered that some claimed that their toothpaste causes their chin gets whiteheads and bumps.  You might want to look into that.

And the helmet thing, I agree.  I was wearing safety helmet all the time at work a year ago, and I got some bumps on my forehead, after I quit my job, it went away without doing anything.

Share this post


Link to post
Share on other sites

I have the exact same problem, they are under the skin and only noticeable when you use your tongue to push the skin out, and eventually they get infected and come to a head with pus in it. i get them on my line of my lips which sucks. i guess its just acne? just really strange acne

Share this post


Link to post
Share on other sites
2 hours ago, spicyotter said:

I have the exact same problem, they are under the skin and only noticeable when you use your tongue to push the skin out, and eventually they get infected and come to a head with pus in it. i get them on my line of my lips which sucks. i guess its just acne? just really strange acne

I tried putting on Mupicrocin last night, and I'd say I could feel it working, my skin tingled all night. I'm also on my fifth month of accutane, and although I've never stopped breaking out, many of the tiny bumps have came to big pus filled heads. So I think it is doing it's job, as I haven't had any new tiny bumps and I have a lot less than when I started. Guess I just have to continue to let them erupt until they're all gone. It sucks that I haven't found any forums with people who have treated it successfully. Although, as I mentioned in the post, I found a forum where the guy had pustules similar to mine and claimed it was folliculitis, and he cured it with Minocycline and Clindamycine. I'm getting Clindamycine and Nystatin, which is an anti-fungal, from my dermatologist. Hope it works. I'll post in a few weeks if it subsides. Here's a picture of his, and the link to that forum: /topic/309336-acne-or-folliculitis/?do=embed">
 

post-165465-0-22526100-1326143858.jpg

Share this post


Link to post
Share on other sites

raw eating cures any skin disease!  start eating more fresh fruits and vegetables!
read about how blood sugar effects acne
take or drink milk thistle, burdock, nettle, red clover
avoid taking same time with other drugs
do 30 min before meal for better results
try lavender essential oil on pimples, might help you!
wash face with raw honey in the morning and always finish with cold water
organic dairy and meat makes a huge, huge difference!!

Edited by AhaGuru

Share this post


Link to post
Share on other sites
6 hours ago, Tgan15 said:
I tried putting on Mupicrocin last night, and I'd say I could feel it working, my skin tingled all night. I'm also on my fifth month of accutane, and although I've never stopped breaking out, many of the tiny bumps have came to big pus filled heads. So I think it is doing it's job, as I haven't had any new tiny bumps and I have a lot less than when I started. Guess I just have to continue to let them erupt until they're all gone. It sucks that I haven't found any forums with people who have treated it successfully. Although, as I mentioned in the post, I found a forum where the guy had pustules similar to mine and claimed it was folliculitis, and he cured it with Minocycline and Clindamycine. I'm getting Clindamycine and Nystatin, which is an anti-fungal, from my dermatologist. Hope it works. I'll post in a few weeks if it subsides. Here's a picture of his, and the link to that forum: /topic/309336-acne-or-folliculitis/?do=embed">
 

post-165465-0-22526100-1326143858.jpg

yeah i hope you find something that works! i have never heard from anyone else who had the same exact weird acne that we both have  so atleast i know im not alone in that.  i also get pimples similar to that guy who found out he had folliculitis but mine are def hormonal pimples and not folliculitis. looking forward to your update  

Share this post


Link to post
Share on other sites

Little update... started using Clyndamycine gel 3 days ago and really seeing a difference. The closed comedones seem a little smaller, which is weird because I thought it was supposed to make them surface. But it could also be my accutane taking full effect. Idk lol

IMG_0968.PNG

Share this post


Link to post
Share on other sites
14 hours ago, Tgan15 said:

Little update... started using Clyndamycine gel 3 days ago and really seeing a difference. The closed comedones seem a little smaller, which is weird because I thought it was supposed to make them surface. But it could also be my accutane taking full effect. Idk lol

IMG_0968.PNG

cool cool! i was using clindamycin and it really helped the acne on my forehead for a while, but it did absolutely nothing for the acne near my mouth/cheeks. are you having any bad side effects from the accutane? 

Share this post


Link to post
Share on other sites

Update: Stopped using the clindamycin.. It dried me up too much on top of the accutane. I'm on my 5th month of it now, and still have active acne, but I think it's settling down. My cysts go away a lot faster, than they would without being on the tane. Also, my closed comedones/white bumps have decreased a lot prior to getting on the tane. The bumps still get inflamed though, I guess I just have to wait for all of them to get inflamed? I feel like they don't just go away. The side effects are pretty bad, but I mean I can't complain if it clears my skin up. I've experienced super dry lips, dry flaky skin where my acne areas are, nose bleeds, joint pain. I haven't checked the scale but I feel I've lost weight too. If it doesn't work, I'll be super pissed... 6 months with  no results would suck, but I've seen a lot of people on YouTube who took longer to get the full effect of accutane and still end up with clear skin by the end. So I still believe it will all be worth it, and ill keep updating this page. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×